Alert archive / Missouri / Special Weather Statements in 2021

Special Weather Statement, NWS Springfield, MO

August 30, 2021Laclede County, Missouri

NWS Springfield, MO issued this special weather statement at Aug 30, 2021, 5:00 PM CDT for Laclede County, Missouri. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 30, 2021, 5:00 PM CDT (22:00 UTC)
Expired
Aug 30, 2021, 5:30 PM CDT
In force
30 min
Issued by
NWS Springfield, MO
Hail
0.00 in
Wind
50

County Laclede County, MO

The radar

The Springfield radar (KSGF), 74 km from the middle of the area, began a volume at 22:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 10.0 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2021-08-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1151 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2021-08-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -7 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1151 J/kg
Mixed-layer CIN
-54 J/kg
Mixed-layer LCL
968 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-7 m²/s²
0-3 km storm-relative helicity
15 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

200 
WWUS83 KSGF 302200
SPSSGF

Special Weather Statement
National Weather Service Springfield MO
500 PM CDT Mon Aug 30 2021
 
MOZ081-092-302230-
Wright MO-Laclede MO-
500 PM CDT Mon Aug 30 2021

...A strong thunderstorm will impact portions of northwestern Wright
and south central Laclede Counties through 530 PM CDT...

At 500 PM CDT, Doppler radar was tracking a strong thunderstorm 12
miles southeast of Lebanon, moving southwest at 10 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations impacted include...
Morgan...                         Twin Bridges...
Competition...                    Grovespring...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3737 9269 3748 9269 3748 9270 3754 9271
      3762 9247 3746 9238
TIME...MOT...LOC 2200Z 063DEG 7KT 3752 9253 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

$$

Burchfield

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this special weather statement went out at Aug 30, 2:16 PM CDT, 2 hours 44 minutes earlier.

Area forecast discussion, Aug 30, 2:16 PM CDT, 2 hours 44 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
216 PM CDT Mon Aug 30 2021

.SHORT TERM...(This evening through Tuesday)
Issued at 215 PM CDT Mon Aug 30 2021

Scattered showers and thunderstorms were occurring across the
area, mainly since around noon. Similar to yesterday, we have
surface based CAPE values of 3000-3500 j/kg with little to no
convective inhibition and very weak shear. Precipitable water
values of 1.8 to 2.1 in. were across the area, so very efficient
rain makers are expected along with slow moving storms. This may
lead to a localized excessive rain risk for any storms that move
over the same location. Because of the scattered nature however, a
widespread flood risk is not expected.

Temperatures were in the mid to upper 80s as of 2 PM with dew
points in the lower 70s. Should see a diminishing trend in
convection during the evening with the loss of daytime heating and
lowering instability.

The track of the remnants of "Ida" will begin to curve towards the
northeast tonight and in effect, miss our forecast area.

Temperatures will drop back into the mid to upper 60s tonight.

As the tropical low lifts northeast away from the area, a
northwest flow pattern aloft will set up and we may see some
shortwave energy move across the area on Tuesday. This will likely
set off some scattered convection during the afternoon, but mainly
affecting our eastern counties. Highs on Tuesday will be from the
mid to upper 80s in most locations.

.LONG TERM...(Tuesday Night through Monday)
Issued at 215 PM CDT Mon Aug 30 2021

Northwest flow will continue on Wednesday with an upper ridge axis
building to our west. Temperatures will be similar to Tuesday with
northwest flow aloft continuing over the area. Any precipitation
chances would be confined to our western CWA.

As we head into the later part of the work week and into the
holiday weekend, an upper ridge will begin to edge eastward into
the region. This ridge does look like it might flatten out as
shortwave energy moves from the central and northern plains into
the upper Mississippi valley region from Thursday into Friday
evening. While the majority of the precipitation is expected to
remain north of the area during this time period, we can't rule
out some precipitation making it down into the area from late
Friday through the weekend. Highs from the upper 80s to low 90s
are expected over the forecast area.

&&

.AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon)
Issued at 1243 PM CDT Mon Aug 30 2021

For the 18z TAFS, scattered convection was beginning to develop,
initially in a small area near the I-44 corridor. Expecting this
to expand during the afternoon. Similar to yesterday, will carry a
tempo group through the afternoon with some MVFR/IFR within the
convection. Clearing should take place during the evening, but may
see some light fog again at BBG overnight.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&

SHORT TERM...Lindenberg
LONG TERM...Lindenberg
AVIATION...Lindenberg
Hazardous weather outlook, Aug 30, 1:30 PM CDT, 3 hours 30 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
130 PM CDT Mon Aug 30 2021

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-311830-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
130 PM CDT Mon Aug 30 2021

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...This Afternoon and Tonight.

Weather hazards expected...

  Limited flooding risk.
  Elevated lightning risk.

DISCUSSION...

Scattered thunderstorms are expected to continue into this
evening. Heavy down pours and cloud to ground lightning strikes
will be the main risk. There will be a localized flooding risk
today, as these storms slowly move across the area. A strong storm
or two will be possible with wind gusts around 40 to 50 mph and
small hail, but widespread severe weather is not expected.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Scattered storms will be possible again on Tuesday, mainly across
the eastern Ozarks.

Heat index values in the middle 90s will be possible for portions
of southeastern Kansas and far western MO each afternoon from
Tuesday into the weekend.

.SPOTTER INFORMATION STATEMENT...

  Spotter activation will not be needed through tonight.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/sitrep

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Lindenberg

In the hours before

Special weather statement, Aug 30, 5:00 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Springfield MO
500 PM CDT Mon Aug 30 2021

MOZ081-092-302230-
Wright MO-Laclede MO-
500 PM CDT Mon Aug 30 2021

...A strong thunderstorm will impact portions of northwestern Wright
and south central Laclede Counties through 530 PM CDT...

At 500 PM CDT, Doppler radar was tracking a strong thunderstorm 12
miles southeast of Lebanon, moving southwest at 10 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Morgan...                         Twin Bridges...
Competition...                    Grovespring...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3737 9269 3748 9269 3748 9270 3754 9271
      3762 9247 3746 9238
TIME...MOT...LOC 2200Z 063DEG 7KT 3752 9253

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Burchfield

Nearby

Special Weather Statements in Missouri, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.